Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 30, 2018, 5:07 PM MDT for Washington County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 5:07 PM MDT (23:07 UTC)
- Expired
- Jun 30, 2018, 5:28 PM MDT
- In force
- 21 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Washington County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
607 WUUS55 KBOU 302307 SVRBOU COC121-302345- /O.NEW.KBOU.SV.W.0166.180630T2307Z-180630T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 507 PM MDT SAT JUN 30 2018 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Southeastern Washington County in northeastern Colorado... * Until 545 PM MDT. * At 507 PM MDT, a severe thunderstorm was located 9 miles north of Cope, or 22 miles south of Yuma, moving east at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of southeastern Washington County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3969 10296 3986 10297 3993 10280 3973 10280 TIME...MOT...LOC 2307Z 248DEG 16KT 3981 10285 HAIL...1.25IN WIND...<50MPH $$ DANKERS
1 follow-up statement
003
WWUS55 KBOU 302328
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
528 PM MDT SAT JUN 30 2018
COC121-302338-
/O.CAN.KBOU.SV.W.0166.000000T0000Z-180630T2345Z/
Washington CO-
528 PM MDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 3969 10296 3986 10297 3993 10280 3973 10280
TIME...MOT...LOC 2327Z 248DEG 16KT 3985 10274
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:11 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 30, 3:11 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 311 PM MDT Sat Jun 30 2018 .SHORT TERM...(This evening through Sunday) Issued at 310 PM MDT Sat Jun 30 2018 Sharply curved upper trough poised over wrn Wyoming/nwrn Colorado at the present time will continue its eastward progression over the forecast area over the next 6-8 hours. Overnight, models show this trough flattening out and flow becoming northwesterly which ushers drier and colder air across the region. Storms firing aloft the 700- 500 mb deformation axis will sweep acrs ern sections of the CWA through early this evening. Some of these t-storms will be capable of producing large hail, possibly up to golfball in size, wind gusts to 50 mph and brief heavy rainfall. The best chance for these strong to severe storms will be roughly along and north of a Boulder-to- Limon Line. However, isolated severe super cell storms will also be possible south of this line, particularly up along the Palmer Divide where daytime heating has generated the greatest sfc based instability. These storms are expected to march east across the plains possibly as a solid line and eventually exit Lincoln County and the northeast corner of the CWA by midnight. Lastly, overnight temperatures will be chilly in the high country with 30s as a rule by morning. Lows on the plains will range from the upper 40s to mid 50s. Flow aloft goes zonal on Sunday as the northern stream upper trough continues to flatten out. In the lower levels, a sfc high sitting in the vicinity of Limon around 12z will migrate east thru the morning which will turn the boundary layer flow sely on the plains. This will return daytime temperatures to near their seasonal norms, together with plenty of sunshine. Will also see lower dewpoints on the plains tomorrow with lower 40s by late afternoon. Otherwise, any t-storms that manage to form during max heating should be confined to areas over and near higher terrain in Park and western Douglas Counties. .LONG TERM...(Sunday night through Saturday) Issued at 310 PM MDT Sat Jun 30 2018 For Sunday night, Colorado will be under a light to moderate westerly flow aloft. Airmass is fairly dry with possibly an isolated shower/thunderstorms south of Interstate 70 and over over Park county. Everywhere else looks thunderstorm free. On Monday and Tuesday, the flow aloft will turn more southwest as upper trof develops over the northern portions of the Great Basin. Temperatures will continue the warming trend with readings back into the 90s over the plains. There will be some return low level moisture on the far eastern plains with increasing southerly low level flow and may result in an isolated thunderstorm over the far plains late Monday afternoon and night and maybe slightly higher coverage of storms on Tuesday afternoon/evening. For the rest of the week, expect fluctuations of moisture as broad ridge of high pressure shifts westward into the central high plains and continues to draw in some subtropical moisture into Colorado with isolated to scattered coverage of storms. Appears that temperatures will remain above normal with readings in the 90s through much of the week. Only minimal changes to the long term forecast. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 310 PM MDT Sat Jun 30 2018 Scattered showers and t-storms are still expected to form over the southern foothills and western portions of the Palmer Divide in the next hour or two and then track east-northeast across the Denver metro area. These storms and rainfall they produce may produce IFR cigs for up to an hour's time. There is a chance that one or two of storms could produce hail up to one inch in diameter and possibly a brief funnel cloud as they move through the area. Wind gusts of 25 to 40 kts will also be possible. Conditions should quickly improve in the Denver area not around 7 PM MDT this evening as drier and more stable air spreads down from the north. On Sunday expect VFR conditions and south-southeast winds of 8-15 kts for much of the day. && .FIRE WEATHER... Issued at 310 PM MDT Sat Jun 30 2018 Red flag warning continues until 6 PM MDT today for fire weather zone 214, South Park. Gust west winds and low relative humidities together with very dry fuel conditions reasons for the warning. Conditions should quickly improve this evening with cooler, more humid air spreading down from the west-northwest. Tomorrow, lighter winds will keep conditions below Red Flag criteria. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MDT this evening for COZ214. && SHORT TERM...Baker LONG TERM...Entrekin AVIATION...Baker FIRE WEATHER...Baker
Hazardous weather outlook, Jun 30, 10:41 AM MDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1041 AM MDT Sat Jun 30 2018 COZ030>051-011645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1041 AM MDT Sat Jun 30 2018 ...A Strong and Compact Storm System Will Race Across the Outlook Area Today... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms forming in the high country around midday are expected to move out across the plains this afternoon, possible as a line of storms. Some of the storms on the plains may turn severe, capable of hail up to golf ball size, wind gusts to 60 mph, and brief heavy rain. An isolated tornado is also possible. The threat of severe storms is greatest in the area from near the foothills and along the Palmer Divide east to Lincoln County between 2 PM and 7 PM today. One or two storms may also turn severe late this afternoon or early this evening in the far northeast corner of the state around Sterling and Julesburg. Meanwhile, the critical weather conditions for large wildfire growth and rapid spread will persist for one more day across South Park in Park County southwest of the Denver Metro Area. Warm temperature, gusty west to southwest winds and low relative humidity can be expected in this area through 6 PM today. Storms will end or move south and east of the outlook area this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dry and warmer weather will return for Sunday with only a slight chance of storms across the Palmer Divide. For Monday through Wednesday there will be a slight chance of thunderstorms across the area although mountain areas may see a better chance of storms by Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be necessary after 1 PM today. Baker/Entrekin
In the hours before
Special weather statement, Jun 30, 1:25 PM MDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Denver CO
125 PM MDT SAT JUN 30 2018
COZ038-302000-
Larimer County Below 6000 Feet/Northwest Weld County CO-
125 PM MDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 200 PM MDT...
At 124 PM MDT, trained weather spotters reported a strong
thunderstorm near Wellington, or 8 miles northeast of Fort Collins,
moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northeastern Fort Collins, Wellington, Severance, Ault, Pierce, Nunn
and Purcell.
LAT...LON 4062 10454 4060 10457 4058 10476 4058 10494
4057 10494 4056 10502 4070 10511 4084 10460
TIME...MOT...LOC 1924Z 256DEG 38KT 4066 10498
DANKERSLocal storm report, Jun 30, 4:41 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
441 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL EATON 40.53N 104.71W
06/30/2018 M1.00 INCH WELD CO TRAINED SPOTTER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:08 AM MDT | Red Flag Warning | BOU | Park | 9 hr |
| Jun 30, 1:25 PM MDT | Special Weather Statement | BOU | Weld | 35 min |
| Jun 30, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 31 min |
| Jun 30, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jun 30, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.